MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD GREEN

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD GREEN
Model Number 48345G-02
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sureform 45 instrument has not been received for failure analysis investigation.The customer declined to return the sureform 45 stapler instrument used during this event as it functioned as intended with the other stapler reloads that were fired.The stapler logs for this procedure were reviewed: the logs show a sureform 45 stapler instrument was installed on the system 3 times and fired 3 sureform 45 reloads (1 white, 1 green, 1 black, in that order).There were no relevant stapler related errors in the logs.A review of an image provided by the customer was performed.The image shows that the blade stopped around the third pusher row, with the fourth pusher row just beginning to deploy.This would indicate that the shuttle ramps stopped near this proximal location, rather than at the distal end.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy procedure, a sureform 45 stapler instrument fired a sureform 45 green reload which resulted in an incomplete staple line on parenchyma.The staples were deployed and tissue was cut, but it was reported that there were three lines of staples that were not properly placed into the tissue.There was minor bleeding of the parenchyma due to this event which was controlled with energy from a maryland bipolar forceps instrument.The surgical outcome was not affected by this event and the patient outcome was reported to be normal.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23701032
Report Number2955842-2025-46604
Device Sequence Number21505567
Product Code GDW
UDI-Device Identifier10886874117092
UDI-Public(01)10886874117092(17)250831(10)K10230817
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number48345G-02
Device Catalogue Number48345G
Device Lot NumberK10230817
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2025
Initial Report FDA Received Date12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown